MAUDE Adverse Event Report: DEPUY MITEK LLC US SHARP CURVED OSTEOTOME; ORTHOPAEDIC OSTEOTOME

DEPUY MITEK LLC US SHARP CURVED OSTEOTOME; ORTHOPAEDIC OSTEOTOME
Model Number 288204
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).The lot number was unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in (b)(4) that during a latarjet procedure on (b)(6) 2021, it was observed that the osteotome device was broken.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: the complaint device was not returned after multiple attempts for device return, therefore unavailable for a physical evaluation.With the information provided, and without the complaint device to evaluate, we cannot determine a root cause for the reported failure.Given that lot number was not provided, the manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d4: the lot number was reported as unknown on the initial report; and has been updated accordingly.Therefore, udi: (b)(4).D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D3, g1: the manufacturer's name and manufacturing site name have been updated to reflect the correct information.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information received, it was reported that the broken sharp curved osteotome in surgeon's preference consignment set.The product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.The complaint device was received and evaluated.Visual observations revealed that the shaft and the handle were separated, and the distal part of the shaft showed that the weld was broken.The device also exhibits wear as would be typical with excessive abuse of the device over repeated uses.Also, the laser marks was faded, and some areas were discolored.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.Based on the visual inspection, this complaint can be confirmed.The possible root cause for the reported failure can be attributed when the device being dropped/ mishandled on hard surface causing the weld to fail.Besides, possibility of procedural variables, such handling of the device or product interaction during procedure, we cannot discern a root cause for this failure mode.It is determined that the reusable instrument is worn from repeated use and servicing, this failure can be attributed to normal field wear.For the laser lines failure, the root cause could be related that this product in general is susceptible to the autoclave process negatively affecting the laser lines.As per ifu, inspect the instruments before use for integrity and compatibility to ensure proper functionality and safety.Reusable instruments are supplied clean and must be sterilized prior to use.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthese mitkek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
SHARP CURVED OSTEOTOME
Common Device Name
ORTHOPAEDIC OSTEOTOME
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11673513
Report Number1221934-2021-01203
Device Sequence Number16890996
Product Code LXH
UDI-Device Identifier10886705026821
UDI-Public10886705026821
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number288204
Device Catalogue Number288204
Device Lot Number18R03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer04/21/2021
06/01/2021
06/09/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date04/21/2021
06/02/2021
06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1